MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY
Catalog Number IAPS3
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system engine canister (canister).During the procedure, it was reported that only two lights were illuminating on the penumbra system engine (engine).The technician then applied pressure to the canister and all four lights illuminated.The procedure was then continued in this manner.When the physician was making the third pass, it was reported that only three lights were illuminating on the engine; however, the procedure was completed successfully.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned canister was undamaged.The returned canister was seated onto a demonstration engine and was able to hold a vacuum pressure of approximately -27.0 inhg with all four vacuum indicator lights illuminated.Conclusions: evaluation of the returned canister revealed the device was capable of holding vacuum pressure within specification.The reported inconsistent canister pressurization was unable to be confirmed.Penumbra canisters are 100% visually inspected and functionally tested by the supplier.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8689139
Report Number3005168196-2019-01132
Device Sequence Number14208290
Product Code NRY
UDI-Device Identifier00814548019703
UDI-Public00814548019703
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAPS3
Device Lot NumberS10258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005